MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Catalog Number 01.26.45.0054
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 10 april 2018.Lot 174454: (b)(4) items manufactured and released on 10 october 2017.Expiration date: 2022-11-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with a similar reported event visual inspection performed on 16 april 2018 by (b)(4) product manager: from visual inspection, the acetabular cup polar threaded hole shows signs of plastic deformation, a typical result of a non-conform forced insertion of the cup impactor terminal.It is also possible to visualize the alternative thread path.It is possible to deduce that after few impaction events, the cup and the terminal disconnected leaving the cup inside the acetabular region not fully seated.The connection between cup and terminal was then difficult to reach in the following attempts due to the aforementioned reason and the plastic deformation caused by impaction.Acetabular cup taper shows deep scratches due to the extraction process.
 
Event or Problem Description
The terminal cup impactor disconnected from the cup when the surgeon was positioning the cup.They tried again but it disconnected again.Then they used a new cup with the same cup impactor.The terminal cup impactors in the hospital show no damage.No patient harm.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7442498
Report Number3005180920-2018-00247
Device Sequence Number1976159
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Catalogue Number01.26.45.0054
Device Lot Number174454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;